In 2005 at the age of 45 I was diagnosed with Osteoporosis of the spine and Osteopenia of both femurs. My Doctor put me on Fosimax which I took weekly without any problems. A few months ago I started experiencing pain in my right thigh, but didn't think much of it. Recently I had a my biannual DEXA scan and it came back saying I had a BMI decrease of 3.9% in the right femur and decrease of 7.0% in the left femur. Now I'm wondering/worried if the pain in the left thigh is because of the decrease in BMI. I know that extended Fosimax use could possible cause femur fractures...Should I be worried, could the pain in my thigh be a warning sign that it might fracture? After my recent scan, I decided to stop taking Fosimax. I have made an apt. to see and Endocrinologist, since my Primary isn't taking my Osteoporosis seriously.
Well, it would be difficult to comment on what is causing the pain in the leg without a detailed clinic al evaluation. Aside decreased BMD and associated fractures, other causes such as vascular issues, neuro-muscular causes, injuries etc may also need to be looked into. It might be a good idea to get this evaluated by an orthopedician and an endocrinologist for an accurate diagnosis. After a cause is identified, it can be managed accordingly.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.